Alert archive / Tennessee / Wind Advisories in 2006

Wind Advisory 4, NWS Morristown, TN

January 28, 200616 counties in Tennessee; Cherokee County, Clay County, North Carolina; 7 counties in Virginia

NWS Morristown, TN issued this wind advisory at Jan 28, 2006, 9:44 PM CST for 16 counties in Tennessee; Cherokee County, Clay County, North Carolina; 7 counties in Virginia. It took effect at Jan 28, 2006, 11:00 PM CST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jan 28, 2006, 9:44 PM CST (03:44 UTC)
In effect from
Jan 28, 2006, 11:00 PM CST
Expired
Jan 29, 2006, 8:44 AM CST
In force
10 hr
Issued by
NWS Morristown, TN
All 25 counties

Cherokee County, NC, Clay County, NC, Bledsoe County, TN, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Marion County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Scott County, TN, Sequatchie County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 11 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2006-01-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2006-01-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1914 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
216 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KMRX 290344
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1044 PM EST SAT JAN 28 2006

...WINDY CONDITIONS DEVELOPING TONIGHT ACROSS THE CUMBERLAND
PLATEAU...THE MOUNTAINS OF EAST TENNESSEE AND EXTREME SOUTHWEST
NORTH CAROLINA...

.A COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION
TONIGHT AND SUNDAY...CREATING STRONG WINDS ACROSS HIGHER
ELEVATIONS.  

NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087-
098-102-291145-
/O.NEW.KMRX.WI.Y.0004.060129T0500Z-060129T2100Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-
SOUTHEAST MONROE-MARION-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN
944 PM CST SAT JAN 28 2006 /1044 PM EST SAT JAN 28 2006/

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST /3 PM CST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST /3 PM CST/ SUNDAY. 

STRONG WINDS WILL DEVELOP TONIGHT ACROSS HIGHER ELEVATIONS OF THE
CUMBERLAND PLATEAU...THE MOUNTAINS OF EAST TENNESSEE AND EXTREME
SOUTHWEST NORTH CAROLINA TONIGHT. SUSTAINED WINDS OF 25 TO 35 MPH
WITH GUSTS OF 40 TO 50 MPH SHOULD BE EXPECTED. THESE WINDS WILL
CONTINUE FOR MUCH OF THE DAY ON SUNDAY.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$


MJB
2 follow-up statements
000 
WWUS74 KMRX 290823
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
323 AM EST SUN JAN 29 2006

...WINDY CONDITIONS TODAY ACROSS SOUTHWESTERN VIRGINIA...THE CUMBERLAND
PLATEAU...THE MOUNTAINS OF EAST TENNESSEE AND EXTREME SOUTHWESTERN
NORTH CAROLINA...

.A COLD FRONT WILL MOVE ACROSS THE SOUTHERN APPALACHIAN REGION TODAY
...CREATING STRONG SOUTH TO SOUTHWEST WINDS ACROSS HIGHER ELEVATIONS
...ESPECIALLY IN AREAS AT AND ABOVE 3000 FEET. THE WINDS SHOULD
DIMINISH BY OR BEFORE MID TO LATE AFTERNOON.

VAZ001-002-005-006-008-291800-
/O.EXA.KMRX.WI.Y.0004.000000T0000Z-060129T2100Z/
LEE-WISE-SCOTT-RUSSELL-WASHINGTON-
INCLUDING THE CITIES OF...JONESVILLE...WISE...GATE CITY...
LEBANON...ABINGDON
323 AM EST SUN JAN 29 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

STRONG SOUTH TO SOUTHWEST WINDS WILL OCCUR TODAY AS A COLD FRONT
APPROACHES AND MOVES EAST ACROSS SOUTHWESTERN VIRGINIA. SUSTAINED
WINDS OF 20 TO 35 MPH WITH GUSTS POSSIBLY UP TO 40 TO 50 MPH CAN
BE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

$$

NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087-
098-102-291800-
/O.CON.KMRX.WI.Y.0004.000000T0000Z-060129T2100Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-
SOUTHEAST MONROE-MARION-EAST POLK-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN
223 AM CST SUN JAN 29 2006 /323 AM EST SUN JAN 29 2006/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST /3 PM CST/ THIS
AFTERNOON. 

STRONG SOUTH TO SOUTHWEST WINDS WILL OCCUR TODAY AS A COLD FRONT
APPROACHES AND MOVES EAST ACROSS THE CUMBERLAND PLATEAU AND
MOUNTAINS OF EAST TENNESSEE. SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS POSSIBLY UP TO 50 MPH CAN BE EXPECTED.

A WIND ADVISORY MEANS THAT WINDS OF 31 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE
CAUTION WHEN DRIVING.

$$

TG
000 
WWUS74 KMRX 291444
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
944 AM EST SUN JAN 29 2006

...WIND ADVISORY CANCELLED...

.STRONG SOUTHERLY WINDS HAVE WEAKENED AND MOVED OFF TO THE EAST
THIS MORNING. SUSTAINED WINDS WILL BE BELOW ADVISORY CRITERIA. BREEZY
SOUTHWEST WINDS NEAR 20 MPH WILL PERSIST INTO THE AFTERNOON HOURS.

NCZ060-061-TNZ012>014-018-035-041-043-045-047-072-074-081-082-087-
098-102-VAZ001-002-005-006-008-291545-
/O.CAN.KMRX.WI.Y.0004.000000T0000Z-060129T2100Z/
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-
COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-UNICOI-SOUTHEAST CARTER-
BLOUNT SMOKY MOUNTAINS-SEVIER SMOKY MOUNTAINS-SEQUATCHIE-BLEDSOE-
SOUTHEAST MONROE-MARION-EAST POLK-LEE-WISE-SCOTT-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA...
LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...COSBY...
CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE...GATLINBURG...
DUNLAP...PIKEVILLE...COKER CREEK...JASPER...DUCKTOWN...
JONESVILLE...WISE...GATE CITY...LEBANON...ABINGDON
844 AM CST SUN JAN 29 2006 /944 AM EST SUN JAN 29 2006/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Jan 28, 8:00 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Jan 28, 8:00 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
900 PM EST SAT JAN 28 2006

.DISCUSSION...WE/LL SEE A CHANGE IN THE WEATHER PATTERN OVERNIGHT AS
A DEEPENING UPPER TROUGH PUSHES INTO THE REGION.  A STRONG 850 MB
JET ASSOCIATED WITH THE TROUGH WILL MOVE IN...INCREASING WINDS
ACROSS THE AREA.  IT WILL BECOME QUITE WINDY OVER HIGHER ELEVATIONS
TOWARD MORNING AND A LAKE WIND OR WIND ADVISORY MAY BE NEEDED.  A
BAND OF SHOWERS WILL MOVE THROUGH AS WELL OVERNIGHT...WITH ISOLATED
EMBEDDED THUNDER POSSIBLE MAINLY OVER SOUTHERN AREAS.  THERE IS
POTENTIAL THAT DOWNDRAFTS FROM THE SHOWERS AND THUNDERSTORMS MAY TAP
INTO THE STRONGER WINDS AT THE HIGHER LEVEL...GENERATING ISOLATED
STRONG WIND GUSTS OVER VALLEY LOCATIONS.  THE STRONG WINDS AND
SCATTERED SHOWERS SHOULD LINGER OVER THE MRX CWA INTO SUNDAY
AFTERNOON.  ALL LOOKS GOOD IN THE CURRENT FORECAST...WILL BE
UPDATING THE ZONE PACKAGE TO REMOVE EVENING WORDING.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             48  64  40  56 / 100  90  10  20
KNOXVILLE MCGHEE TYSON AIRPORT, TN  45  64  41  55 /  80  80  20  30
OAK RIDGE, TN                       45  63  40  54 /  80  80  20  30
TRI CITIES AIRPORT, TN              40  59  38  53 /  50  80  20  40

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB
Hazardous weather outlook, Jan 28, 3:00 AM CST, 18 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
400 AM EST SAT JAN 28 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-290945-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
400 AM EST (300 AM CST) SAT JAN 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN
VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.  SHOWERS WILL DEVELOP
LATE TONIGHT AS A DEVELOPING LOW PRESSURE SYSTEM MOVES EAST FROM
THE MISSISSIPPI VALLEY REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SHOWERS WILL CONTINUE INTO SUNDAY MORNING ALONG WITH WINDY CONDITIONS
...AS THE LOW PRESSURE SYSTEM TRACKS NORTHEAST INTO THE OHIO VALLEY.
WIND OR LAKE WIND ADVISORIES MAY BE REQUIRED FOR PARTS OF THE REGION
ON SUNDAY MORNING...AS SOUTHERLY WINDS INCREASE INTO THE 20 TO 35
MPH RANGE WITH HIGHER GUSTS POSSIBLE BY DAYBREAK SUNDAY.

MUCH COLDER AIR WILL FLOW INTO THE SOUTHERN APPALACHIANS MONDAY NIGHT
...LEADING TO A CHANCE OF SNOW INTO TUESDAY MORNING.  HOWEVER...ANY
SNOW ACCUMULATIONS SHOULD BE LIGHT...AND MAINLY CONFINED TO THE
HIGHER ELEVATIONS OF SOUTHWESTERN VIRGINIA AND NORTHEAST TENNESSEE.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

TG

Nearby

Wind Advisories in Tennessee, 2006Wind Advisories in Virginia, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.